Results 1 to 8 of 8
Like Tree1Likes
  • 1 Post By echotec
Lyrica: Hard to Wean???
  1. #1
    glad2bfree is offline New Member
    Join Date
    Jan 2010
    Posts
    12

    Default Lyrica: Hard to Wean???

    Hello, another medication I have been given to try to contain my pain is Lyrica. I am at 150mg twice a day. It doesn't seem to help so I'd like to try getting off it to see if my pain gets any worse. Then I would know for sure if it is helping. Does anybody know if Lyrica causes withdrawal symptoms when stopping? If so, what is a good way to wean? I feel my physician will help as they are always glad when trying to reduce medications. Thanks for the help!

  2. #2
    la6621 is offline New Member
    Join Date
    Jan 2010
    Posts
    1

    Default lyrica withdrawl

    I was taking 300mg day for nerve pain. It was given to me by an addiction doctor also was taking suboxone. Lyrica detox was awful! It was as bad as opiate detox. Good luck i hope you do o.k.

  3. #3
    Narcotic Dreams is offline New Member
    Join Date
    Mar 2010
    Posts
    2

    Talking

    GLAD2BFREE:

    Unfortunately Lyrica usage carries along with it the unpleasantness of withdrawal symptoms.

    The good thing, however, is that Lyrica (when taken exactly as prescribed) begins to build up in your system once you first started taking it and the amount of active chemical stays at a constant level until the medication is stopped. What I would recommend (this is JUST MY OPINION ~ PLEASE CONSULT A PHYSICIAN) is that you take your doctor-prescribed dosage every OTHER day for the first week, every two days the second week and so-on and so-forth. Because of this taper, there will be Lyrica in your system throughout the entire time, lowering slowly over time. This should definitely curb the withdrawal symptoms quite a bit.

    Another option is bring it up to the prescribing doctor. I would let him/her know that you are taking the Lyrica with little to no help so you'd like to discontinue use but you're afraid of suffering through withdrawal symptoms. If your doctors cares enough, there may be something they could do for you to help.

  4. #4
    echotec is offline New Member
    Join Date
    Mar 2010
    Posts
    3

    Default Lyrica weaning

    I agree with Narcotic dreams on the withdrawal of Lyrica. Please taper down very slowly and gradually, as the drug has a build up in your system from day one of use. I have been on Lyrica for over 2 years now, and on as high a dose a 300 mgs at night. I am having a very difficult time getting off the medication, but cannot tolerate the side effects any longer. I have gained the weight, have blurred vision, mood swings, no sex drive, you name it! My efforts WILL pay off soon, because I plan on discussing with my Rheumatologist how I can become more pain free without feeling like I'm in a brain fog from all this medication for fibromyalgia.Does anyone else feel the same way? Please communicate...

  5. #5
    blueskye1971 is offline New Member
    Join Date
    Apr 2010
    Posts
    4

    Default

    The Lyrica withdrawal is awful, the same side effects as opiate withdrawal. I speak from personal experience. But the good news is this -- I found it short lived. After three or four days, I went from a complete basketcase, unable to work, crying -- to just really tired for a couple of days, foggy, then back to (sort of) normal.

    I have weaned by cutting down from 300 mg daily to 150 mg daily for 3-4 days or as much as a week, then skipping a day between 150 mg doses (the first skip was a little rough) for the same period of time. Then I bought gelatin capsules at the health food store, divided my 150 mg capsules into two 75 mg capsules and alternated days that way.

    I found that method was fairly blissful. I know you're not supposed to split capsules, but I am not on an extended release med so it didn't mess up the way my body absorbed it.

    But here's the kicker -- my pain always gets so bad when I go off it that I end up back on it in a couple of weeks. It's almost a joke with my doc

    Take care and take it easy ... and listen to your body.

  6. #6
    Anonymous Guest

    Default

    I found lyrica to have no harsh side effects on me but we all have different body's. I understand now why your doc laughed. If you had these sort of side effects just on lyrica i highly suggest you stay away from vicodins/norcos.

  7. #7
    blueskye1971 is offline New Member
    Join Date
    Apr 2010
    Posts
    4

    Default

    These were the withdrawal symptoms I had. I was fine as long as I continued to take the Lyrica; when I tried to come off it is when I had all the symptoms I mentioned: anxiety, tremors, insomnia, etc.

    BTW I'm a recovering addict on suboxone following a 10-year addiction to percs/norco/tramadol; use began with several spinal surgeries, continued after the final surgery was a success.

    I take the Lyrica for diabetic neuropathy. My doc and I laugh b/c he knows how I don't want to get hooked on something again, but I have to use it to control the neuropathic pain. Hope you weren't making light of my use -- I don't.
    Last edited by Anonymous; 04-19-2010 at 07:21 AM.

  8. #8
    echotec is offline New Member
    Join Date
    Mar 2010
    Posts
    3

    Smile Update from "former" Lyrica User...

    Quote Originally Posted by echotec View Post
    I agree with Narcotic dreams on the withdrawal of Lyrica. Please taper down very slowly and gradually, as the drug has a build up in your system from day one of use. I have been on Lyrica for over 2 years now, and on as high a dose a 300 mgs at night. I am having a very difficult time getting off the medication, but cannot tolerate the side effects any longer. I have gained the weight, have blurred vision, mood swings, no sex drive, you name it! My efforts WILL pay off soon, because I plan on discussing with my Rheumatologist how I can become more pain free without feeling like I'm in a brain fog from all this medication for fibromyalgia.Does anyone else feel the same way? Please communicate...
    One month later, and I am Lyrica free!!!!!! Yes, it has taken this long to clear my body of this medication! I did the every other day dosage for the first 2 weeks, and then tapered down 100-150 mg every third day for the next week, then, tapered down to 50 mg, every fourth day for the remaining week. Happy to say, I have lost 12 lbs.,feel my head is clear, and the pain is "bearable most days." I still have some very painful days and nights, which I supplement with NSAID medication.I will keep the Lyrica on hand, just in case, but for now, I am finally back to my old self after 2 years. I did consult my Rheumatologist about this, and he was happy to try any thing new for me.This is my experience, and I will pray for all those patients who suffer from Fibromyalgia, as this process is a daily struggle for me and all individuals who have it.
    jazzy992 likes this.

Similar Threads

  1. Trying to wean off oxycodone.
    By Kaylinda60 in forum Prescription Drug Addiction
    Replies: 12
    Last Post: 02-21-2017, 10:58 AM
  2. How to wean off Suboxone
    By Anonymous in forum Need to Talk?
    Replies: 3
    Last Post: 07-31-2016, 11:26 AM
  3. Klonopin Wean
    By Unicorn74 in forum Benzodiazepine Withdrawal
    Replies: 3
    Last Post: 07-07-2016, 04:40 PM
  4. Fentanyl wean down
    By Cherylp105 in forum Need to Talk?
    Replies: 15
    Last Post: 03-22-2016, 12:46 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22